Alert archive / Maine / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jun 29, 2019, 7:10 PM EDT for Aroostook County, Maine. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2019, 7:10 PM EDT (23:10 UTC)
- Expired
- Jun 29, 2019, 8:04 PM EDT
- In force
- 54 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 72 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:24 PM EDT | FLASH FLOOD | 2 Ne Presque Isle, ME | LAW ENFORCEMENT REPORTED THAT REACH ROAD IN PRESQUE ISLE HAD WATER FLOWING ACROSS THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 11.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262 WGUS51 KCAR 292310 FFWCAR MEC003-300115- /O.NEW.KCAR.FF.W.0002.190629T2310Z-190630T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Caribou ME 710 PM EDT Sat Jun 29 2019 The National Weather Service in Caribou Maine has issued a * Flash Flood Warning for... Eastern Aroostook County in northern Maine... * Until 915 PM EDT. * At 709 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Radar indicated up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Presque Isle, Fort Fairfield and Easton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4671 6786 4664 6786 4664 6803 4671 6803 $$ Mignone
2 follow-up statements
074 WGUS71 KCAR 292327 FFSCAR Flash Flood Statement National Weather Service Caribou ME 727 PM EDT Sat Jun 29 2019 MEC003-300115- /O.CON.KCAR.FF.W.0002.000000T0000Z-190630T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Aroostook ME- 727 PM EDT Sat Jun 29 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR EASTERN AROOSTOOK COUNTY... At 724 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area have shifted southeast. Additional rainfall amounts of up to one half inch are possible in the warned area. Some locations that will experience flooding include... Presque Isle, Fort Fairfield and Easton. Law Enforcement reported that the Reach Road in Presque Isle had water flowing across the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4671 6786 4664 6786 4664 6803 4671 6803 $$ Hewitt
618 WGUS71 KCAR 300004 FFSCAR Flash Flood Statement National Weather Service Caribou ME 804 PM EDT Sat Jun 29 2019 MEC003-300013- /O.CAN.KCAR.FF.W.0002.000000T0000Z-190630T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Aroostook ME- 804 PM EDT Sat Jun 29 2019 ...THE FLASH FLOOD WARNING FOR EASTERN AROOSTOOK COUNTY IS CANCELLED... Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4671 6786 4664 6786 4664 6803 4671 6803 $$ Mignone
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:26 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 29, 6:26 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Caribou ME 626 PM EDT Sat Jun 29 2019 .SYNOPSIS... An upper level Low will move across the region through Sunday keeping unsettled weather in place. High pressure is expected to ridge across the region on Monday followed by a frontal system late Monday night and Tuesday morning. && .NEAR TERM /THROUGH SUNDAY/... 622 PM Update... Radar showed showers w/a few tstms across far northern Maine and the western areas. Storms are pulse type. The biggest threat from the storms will be very rainfall w/up to an inch or so in one hours time. Radar showed estimates of rainfall of 1-1.5"/hr back in the Allagash region w/a slow moving tstm. A Special Weather Statement was issued to cover this region. The 21Z HRRR was handling things quite well and used it to cover the activity that is occurring. Showers and isolated tstms will continue through the evening and then will wind down due to loss of diurnal effects. Another round of showers expected later tonight as another upper disturbance interacts w/the sfc boundary in place. Atmosphere looks like it stabilizes overnight w/a minimal threat of convection. Daycrew had this handled well attm. Temps were adjusted to cover for the current conditions. Fog will be a nuisance in areas that see some partial clearing overnight. Previous Discussion... Scattered showers are occurring acrs cntrl sxns of CWA as of 19z as sfc low dvlps off the swrn coast of ME. Vry little clrng occurred today to limit the thunder potential to just isold. Thunder has dvlpd just to the west of the St. Lawrence in Quebec where clrng occurred just ahd of the sfc front. Expect that isold-sctd showers wl occur drg the nighttime hrs compact s/wv drops south out of James Bay with temps aloft lowering, possibly leading to elevated convection at times. Strong and organized storm threat looks essentially nil this aftn as mid-lvl speed max exits the area by 00z. Cannot rule out patchy fog in some areas tonight, though low-lvl moisture looks to be more in the way of low stratus. Min temps wl rmn abv normal tonight under humid airmass with lows near 60F for most all areas. Elevated instability rmns in place tomorrow ovr the area with isold thunder chcs closer to wrn zones as s/wv drops thru Upstate NY into srn New England in the aftn. Max temps wl rise to nr 70 over most locations. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... On Sunday night, the closed upper low will exit to the southeast and an upper level ridge builds east towards the forecast area. It will be dry except a few light showers towards Washington County...where clouds will also linger Sunday night. Lows will generally be in the low to mid 50s. The building high and warm advection will result in highs reaching the mid to upper 70s on Monday. The exception will be coastal Washington County where continuing clouds will limit highs to the upper 60s to lower 70s. A frontal system dives southward from Quebec later Monday night into Tuesday. This compact system will mainly affect eastern Maine with a warm frontal passage in the morning and a slow-moving cold front in the afternoon. With dew points rising into the 60s and a cold upper low aloft, any heating could produce thunderstorms...most likely in the climatologically preferred afternoon timeframe. However, cloud cover is expected to limit highs to the lower 70s across most of the area. At this point, there weren't any parameters indicating any severe threat or excessive rainfall. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The humid air mass remains Tuesday night and clearing is expected to result in some patchy fog. In general, upper level ridging builds Wednesday into Saturday with strong potential for the first consecutive days above 80F at Caribou and Bangor. In fact, the current forecast has a string of 4 straight days above 80F at Bangor during this stretch. Dew points will also be creeping into the upper 50s to lower 60s for the first extended period this year. Lows may stay above 60F for the first time this year towards Thursday and Friday nights. The big forecast challenge will be any subtle shortwaves and frontal boundaries that could set off afternoon convection Wednesday through Friday as northern Maine lies on the northern periphery of the upper ridge. As such, there's chance or slight chance pops for the area each afternoon...and did not pick either Thursday or Friday for highs in the upper 80s. Those temperatures are a realistic threat for late week. The specter of strong convection is much clearer late Friday into Saturday when a strong cold front is expected to cross the region...potentially with the first severe storms of the year. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... NEAR TERM: VFR this afternoon with MVFR expected ovr northern terminals around 23Z in stratus and possible tstms. Improvement to MVFR after 15z Sun. BHB will be VFR through 01z before IFR cigs develop and rmn for next 24 hours. BGR will likely see IFR after 07z. SHORT TERM: Generally VFR conditions are expected until late Monday night when some IFR cigs are possible. These cigs will continue to be a threat into early Tuesday morning. Thunderstorms are possible late Monday night through Tuesday. Shower activity and clearing Tuesday night may translate into fog for Tuesday night. Wednesday and Thursday appear to be VFR outside of isolated afternoon thunderstorms. && .MARINE... NEAR TERM: Winds and seas remain below SCA levels. Cannot rule out isolated thunderstorms tonight and Sunday afternoon. SHORT TERM: Winds and seas do not appear to be a threat, but fog appears likely to develop Tuesday into Tuesday night...and then return Thursday night into Saturday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar/Hewitt Short Term...MCW Long Term...MCW Aviation...Farrar/Hewitt/MCW Marine...Farrar/Hewitt/MCW
Hazardous weather outlook, Jun 29, 3:03 AM EDT, 16 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 303 AM EDT Sat Jun 29 2019 MEZ001>006-010-011-015>017-029>032-300715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 303 AM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-300715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 303 AM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 29, 6:17 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Caribou ME
617 PM EDT Sat Jun 29 2019
MEZ001-292245-
Northwest Aroostook-
617 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL AROOSTOOK
COUNTY...
At 615 PM EDT, a strong thunderstorm was located 7 miles north of
Deboullie Mountain, moving southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Eagle Lake, Allagash, Deboullie Mountain, New Canada, Fish River
Lake, Allagash Township, Dickey, Wallagrass, Winterville, Saint
Francis and Saint John.
This includes State Highway 11 between Winterville and Wallagrass.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4706 6839 4674 6875 4714 6914 4722 6899
4720 6895 4721 6894 4720 6893 4718 6890
4719 6886 4722 6881 4722 6875
TIME...MOT...LOC 2215Z 315DEG 49KT 4707 6883
MignoneSpecial weather statement, Jun 29, 7:02 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Caribou ME
702 PM EDT Sat Jun 29 2019
MEZ002-292330-
Northeast Aroostook-
702 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY...
At 700 PM EDT, a strong thunderstorm with heavy rainfall was located
over Easton, or near Presque Isle, moving southeast at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Rainfall amounts up to 1.75 inches are possible.
Locations impacted include...
Presque Isle, Caribou, Fort Fairfield, Mapleton, Mars Hill, Easton,
Bridgewater, Blaine, Westfield and Chapman.
This includes US Highway 1 between Blaine and Presque Isle.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4643 6782 4662 6814 4682 6796 4678 6779
4648 6778
TIME...MOT...LOC 2300Z 303DEG 9KT 4668 6793
MignoneThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:17 PM EDT | Special Weather Statement | CAR | Aroostook | 28 min |
| Jun 29, 7:02 PM EDT | Special Weather Statement | CAR | Aroostook | 28 min |
Nearby
Flash Flood Warnings in Maine, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.